I love storms too -- lucky you!!
Your pdoc may well be right about the lithium increase -- I've read that this can really work, though it may take a few more days to really break the episode.
Are you still on Remeron? I ask because my (bipolar) ex's pdoc put him on this (only realised when you mentioned mirtazapine cos the Remeron brand name isn't as commonly used here) and I then discovered it's not approved for bipolar -- even says so on their webpage!! http://www.rxlist.com/cgi/generic/mirtaz_wcp.htm
-- Why don't docs know this???!! Or maybe they know something I don't (hm... just a chance, eh?!); either way, I wish they'd explain!
I don't know about
the lower/higher dosages and drowsiness ... but I bet someone here will!
Do you get Benelyn or Benedryl over there (USA?)? Benelyn always used to send me to sleep, and I've known others post about Benedryl (same thing, different name?). Oh, and Piriton (antihistamine tablets) make me feel drowsy too. Something there might work!
I'm so glad you came here -- does help doesn't it? -- one way or another there's normally *somebody* else on, whether it's due to insomnia or the different time zones! I bet you'll be helping others in no time. -- I became a right chatterbox when I got here -- which is a little unusual for me as I'm often a hiding sort of bod!
(me hiding behind glasses!)
People are not like fish: they do not work well battered.
When I'm not in my right mind, my left mind gets pretty crowded...
Co-Moderator, Bipolar Forum